Radial Propagation of Axial Shear Waves in a Finitely Deformed Elastic Solid

[+] Author and Article Information
M. Kurashige

Department of Mechanical Engineering II, Tohoku University, Sendai, Japan

J. Appl. Mech 41(1), 83-88 (Mar 01, 1974) (6 pages) doi:10.1115/1.3423278 History: Received May 01, 1972; Revised March 01, 1973; Online July 12, 2010


A study is made of the radial propagation of axial shear waves in an incompressible elastic solid under finite radial deformation. Basic equations are derived on the basis of Biot’s mechanics of incremental deformations, and analysis is made by the method of characteristics. Numerical examples are given by specializing the initial deformation to two cases: (a) an infinite solid with a cylindrical bore is inflated by all-around tension, and (b) a cuboid is rounded into a ring and its ends are bonded to each other. The influence of the inhomogeneities of such deformations upon the laws of shear wave propagation is presented in the form of curves.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In